Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 3, 2020, 8:21 PM EDT for Athens County, Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 3, 2020, 10:15 PM EDT
- In force
- 114 min
- Issued by
- NWS Charleston, WV
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
268
WWUS81 KRLX 040021
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
821 PM EDT Wed Jun 3 2020
OHZ075-040215-
Athens-
821 PM EDT Wed Jun 3 2020
...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS AND CREEKS...
At 816 PM EDT, Strong thunderstorms have moved across the area and
have produced heavy rainfall. Rapid rises can be expected along area
creeks and streams with many streams approaching bankfull. This
rainfall will also cause ponding of water on roads, especially in
low lying and poor drainage areas.
Locations impacted include...
Athens, Coolville and Stroud Run State Park.
LAT...LON 3934 8185 3932 8185 3932 8183 3931 8183
3930 8182 3927 8182 3927 8180 3918 8177
3919 8206 3935 8208
TIME...MOT...LOC 0016Z 281DEG 22KT 3927 8193
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:12 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 3, 7:12 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 712 PM EDT Wed Jun 3 2020 .SYNOPSIS... A slow moving cold front this evening. Storm chances linger through Saturday. High pressure brings dry weather Sunday through Tuesday. && .NEAR TERM /UNTIL 4 AM THURSDAY MORNING/... As of 600 PM Wednesday... Updated the forecast to better represent the line of thunderstorms moving southward over central Ohio and northern West Virginia. As of 210 PM Wednesday... A cold front moves in slowly late this afternoon/evening from the north, bringing showers and thunderstorms to the northern part of the area. Some of these storms may be severe with damaging winds and hail as the primary threats possible. The storms should begin to dissipate out by Thursday morning, while a low pressure system moves in from the west and brings more showers and possibly thunderstorms across the area from the northwest to the southeast. The models are showing a fair amount of instability tomorrow, so severe weather may be possible again in the afternoon and evening. Current forecast precipitation accumulations over near term period are between half an inch to an inch across the area, with the higher amounts along the mountains and northern part of the area. Localized water issues may occur due to the precipitation we have received over the past few weeks still keeping some areas relatively saturated, particularly with any heavy downpours from the storms. Temperatures tonight will be in the mid to upper 60s across the lowlands, with low to mid 60s for the higher elevations. Highs tomorrow should be in the low to mid 80s for the lowlands, with 70s to low 80s in the mountains. && .SHORT TERM /4 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... As of 200 PM Wednesday... The quasi stationary frontal boundary over our northern sections will become diffused by early Friday under a semi zonal flow aloft. Model soundings show a rather dry column at most places. PWATs around 1.5 inches and sfc dewpoints in the upper 60s will contribute for unstable conditions Friday afternoon and evening. Sfc CAPE values exceeding 2,500 J/Kg. Deep layered shear will be decreasing to less that 20 knots by mid day Friday. However, models show ripples of vorticity maxima moving over the area, bringing some forcing. Therefore, expect showers and storms to develop along outflow boundaries, elevated terrain and differential heating boundaries, but they will be short lived and remain below severe limits. Conditions could remain active Friday night per abundant low level moisture. There is a Marginal risk for excessive rainfall across the extreme southeast WV and southwest VA until 12Z Saturday. A cold front is expected to push slowly southeast early Saturday, allowing afternoon convection to fire up ahead of the front across the southern coalfields of WV and VA. Showers and storms could be strong ahead of the front per large instability with MUCAPE exceeding 2500 J/Kg and deep layered shear about 35 knots. Once the cold front pushes southeast by 00Z Sunday, northwest flow behind the front will bring dry and pleasant weather. SFC dewpoints will drop into the 50s Sunday afternoon under mostly clear skies. Temperatures will remain above normal through the period except near normal lows for Sunday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM Wednesday... Cooler and fresher airmass filters in behind the cold front, as a broad sfc high pressure builds in from the north. Expect a dry extended period with moderate temperatures of next week. Generally above normal temperatures are expected, except near normal for Sunday night. && .AVIATION /00Z WEDNESDAY THROUGH MONDAY/... As of 700 PM Wednesday... A line of thunderstorms will slowly push southward this evening over central Ohio and northern West Virginia. Showers and thunderstorms will remain a possibility over northern West Virginia and southeastern Ohio overnight. Dense fog could form in areas that received rainfall this afternoon and evening. Generally VFR conditions can be expected Thursday morning, with numerous thunderstorms developing Thursday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and location of showers and thunderstorms could vary. Fog may or may not develop overnight in areas receiving rainfall this afternoon and evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... IFR possible in showers and thunderstorms Thursday night through Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...RPY/CG SHORT TERM...ARJ LONG TERM...ARJ AVIATION...RPY
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 15 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 431 AM EDT Wed Jun 3 2020 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-525- 040845- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph- 431 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk of severe thunderstorms late this afternoon into this evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe thunderstorms may be possible on Thursday afternoon and evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>028-033-034- 515>524-526-040845- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-Braxton- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 431 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe thunderstorms may be possible on Thursday afternoon and evening. These storms may contain large hail and damaging winds. Locally heavy rainfall with these storms may also create some high water issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 3, 5:39 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT WED JUN 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 NNE MIDDLEBOURNE 39.50N 80.90W
06/03/2020 E1.00 INCH TYLER WV PUBLIC
QUARTER SIZED HAIL OBSERVED NEAR TYLER OUTDOOR SUPPLY.
TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER RLX2000962
MEKSpecial weather statement, Jun 3, 5:57 PM EDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Charleston WV 557 PM EDT Wed Jun 3 2020 OHZ075-076-032230- Washington-Athens- 557 PM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WASHINGTON AND SOUTHERN ATHENS COUNTIES... At 557 PM EDT, a strong thunderstorm was located over Athens, moving east at 25 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Athens, Chauncey, Stroud Run State Park and The Plains. LAT...LON 3934 8219 3942 8217 3937 8175 3919 8186 TIME...MOT...LOC 2157Z 290DEG 21KT 3936 8212 22
Local storm report, Jun 3, 7:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT WED JUN 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 S POLARD 39.50N 80.85W
06/03/2020 TYLER WV 911 CALL CENTER
MULTIPLE TREES DOWN ALONG GORRELS RUN RD
&&
EVENT NUMBER RLX2000963
RGSpecial weather statement, Jun 3, 8:04 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Charleston WV 804 PM EDT Wed Jun 3 2020 OHZ075-084-085-040030- Athens-Meigs-Vinton- 804 PM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MEIGS... SOUTHWESTERN ATHENS AND NORTHEASTERN VINTON COUNTIES... At 804 PM EDT, a strong thunderstorm was located near Lake Hope State Park, moving east at 25 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Athens, Albany, Zaleski and Carpenter. LAT...LON 3924 8244 3933 8243 3934 8204 3911 8208 TIME...MOT...LOC 0004Z 281DEG 22KT 3928 8235 22
Special weather statement, Jun 3, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
821 PM EDT Wed Jun 3 2020
OHZ075-040215-
Athens-
821 PM EDT Wed Jun 3 2020
...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS AND CREEKS...
At 816 PM EDT, Strong thunderstorms have moved across the area and
have produced heavy rainfall. Rapid rises can be expected along area
creeks and streams with many streams approaching bankfull. This
rainfall will also cause ponding of water on roads, especially in
low lying and poor drainage areas.
Locations impacted include...
Athens, Coolville and Stroud Run State Park.
LAT...LON 3934 8185 3932 8185 3932 8183 3931 8183
3930 8182 3927 8182 3927 8180 3918 8177
3919 8206 3935 8208
TIME...MOT...LOC 0016Z 281DEG 22KT 3927 8193
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:03 PM EDT | Special Weather Statement | RLX | Pleasants | 27 min |
| Jun 4, 5:25 PM EDT | Special Weather Statement | RLX | Wood | 35 min |
| Jun 4, 5:51 PM EDT | Flash Flood Warning | RLX | Wood | 3 hr |
| Jun 4, 6:19 PM EDT | Special Weather Statement | RLX | Roane | 26 min |
| Jun 4, 6:56 PM EDT | Special Weather Statement | RLX | Kanawha | 34 min |
| Jun 4, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 41 min |
| Jun 3, 8:04 PM EDT | Special Weather Statement | RLX | Athens | 26 min |
| Jun 3, 9:21 PM EDT | Flash Flood Warning | RLX | Athens, Vinton, Washington | 5 hr |
| Jun 4, 12:10 AM EDT | Flash Flood Warning | RLX | Meigs | 3 hr |
| Jun 4, 2:39 PM EDT | Special Weather Statement | RLX | Perry | 51 min |
| Jun 4, 3:52 PM EDT | Special Weather Statement | RLX | Washington | 23 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.